MAUDE Adverse Event Report: BECTON DICKINSON CATHENA; INTRAVASCULAR CATHETER

BECTON DICKINSON CATHENA; INTRAVASCULAR CATHETER
Catalog Number 386861
Medical Device Problem Code Activation Problem (4042)
Health Effect - Clinical Code Needle Stick/Puncture (2462)
Date of Event 04/27/2026
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
H.3.If a device evaluation and/or device history review is completed, a supplemental report will be filed.
 
Event or Problem Description
It was reported by the customer that when starting iv¿s yesterday ((b)(6) 2026) they encountered a failing safety device with both a 20g and 22g catheter from the lots referenced above.Additionally, as they didn¿t have other lot numbers in their inventory to pull from this morning ((b)(6) 2026), they encountered two of the 20g catheters (same lot # as above) in which the blood backflow preventer failed to work.In yesterday¿s safety device failure incidents, according to the endo team, one of their clinicians did suffer a needle stick with the 20g catheter.It appears we have 3 boxes (approx.150 each total) of the 20g catheter, all the same lot #, and 3 boxes (approx.150 each total) of the 22g catheter, again, all the same lot #, that we are pulling off the floor to prevent further usage.Verbatim: cathena 22ga and 20ga did not safety appropriately.One of the incidents caused an nsi hoping you can help us navigate this product issue, reporting, return, credit, etc.According to our xxxxteam, when starting iv¿s yesterday ((b)(6) apr2026) they encountered a failing safety device with both a 20g and 22g catheter from the lots referenced above.Additionally, as they didn¿t have other lot numbers in their inventory to pull from this morning ((b)(6) 2026), they encountered two of the 20g catheters (same lot # as above) in which the blood backflow preventer failed to work.In yesterday¿s safety device failure incidents, according to the endo team, one of their clinicians did suffer a needle stick with the 20g catheter.It appears we have 3 boxes (approx.150 each total) of the 20g catheter, all the same lot #, and 3 boxes (approx.150 each total) of the 22g catheter, again, all the same lot #, that we are pulling off the floor to prevent further usage.We need to have this matter reported accordingly especially in light of the injury to staff.Can you advise if this is a known issue or something isolated to this reporting? please advise next steps.".

Brand Name
CATHENA
Common Device Name
INTRAVASCULAR CATHETER
Manufacturer (Section D)
BECTON DICKINSON
1 becton drive
franklin lakes NJ 07417
Manufacturer (Section G)
BECTON DICKINSON MEDICAL (SINGAPORE)
30 tuas avenue 2
singapore NJ 07417
Manufacturer Contact
helen cox (mdr)
75 north fairway drive
vernon hills, IL 60061
8473935694
MDR Report Key25162900
Report Number2243072-2026-00372
Device Sequence Number16136657
Product Code FOZ
UDI-Device Identifier00382903868612
UDI-Public(01)00382903868612(10)5065222
Combination Product (Y/N)N
Initial Reporter StateTX
Initial Reporter CountryUS
PMA/510(K) Number
K220584
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Company Representative
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 06/22/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number386861
Device Lot Number5065222
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 04/28/2026
Supplement Date Received by Manufacturer06/22/2026
Initial Report FDA Received Date05/13/2026
Supplement Report FDA Received Date06/23/2026
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured03/10/2025
Is the Device Labeled for Single Use? (Y/N) Yes
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown